Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Taking Methadone for back pain. Have nausea, vomiting, thinning hair. Alternative medicine?

I have been taking methadone for my severe back pain for about1an1/2 yrs now and am still complaining of nausea an vomiting .I am now noticing my hair has gotten vary thin where its always been way too thick.I tell my doctor this but he just keeps telling me to take phenagren.Can u please tell me a few alternative medications I can ask him to trythat equals to 4 -10mil. tablets a day as needed. this amount will control the pain to a level 4 out of 10 if I can keep it down. 57 yrs old,120 lbs an NEVER had or has a dependacy problem except cigerattes.thanks ,Elsie Fulchercan t change doctors,too hardtoo find pain KY.
Asked On : Sun, 3 Feb 2013
Answers:  1 Views:  26
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Methadone is a very dangerous drug , it is often abused by heroin addicts , for it has similar addictive property's through binding to the same receptor sights. You make no mention of the possible cause and subsequent diagnosis for you back pain. I would strongly suggest that if it is not clear what the cause is you see an orthopedic surgeon whom can make a diagnosis . There are many other treatment options that are safe , however the treatment plan depends on the causation . I strongly advise you to withdraw from the methadone under professional supervision as it might be responsible for all the above mentioned side effects.
Answered: Wed, 6 Feb 2013
I find this answer helpful

4 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor